Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Tallahassee, FL

April 25, 2019Franklin County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2019, 10:58 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2019, 10:58 PM EDT (02:58 UTC)
Expired
Apr 25, 2019, 11:45 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 11:30 PM EDTTSTM WND DMG2 W Mcintyre, FLFALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE. REPORTED VIA DUKE ENERGY OUTAGE WEBSITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 7:31 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

567 
WUUS52 KTAE 260258
SVRTAE
FLC037-077-129-260345-
/O.NEW.KTAE.SV.W.0113.190426T0258Z-190426T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1058 PM EDT THU APR 25 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wakulla County in Big Bend of Florida...
  Southeastern Liberty County in Big Bend of Florida...
  Franklin County in Big Bend of Florida...

* Until 1145 PM EDT.

* At 1057 PM EDT, a severe thunderstorm was located over Eastpoint,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Carrabelle, St George Island, Eastpoint, Franklin, Sopchoppy,
  Carrabelle Beach, Alligator Point, Saint Teresa, Turkey Point, Bald
  Point, Royal Bluff, Panacea-Wakulla Airport, Mcintyre, High Bluff,
  Yent Place, St George Island St Pk, Sanborn, Panacea, Green Point
  and Buckhorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 100 AM EDT for Big Bend of
and the Panhandle of Florida.

LAT...LON 2980 8503 3019 8448 2993 8427 2963 8490
TIME...MOT...LOC 0257Z 240DEG 49KT 2977 8485 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

04-MCD
1 follow-up statement
022 
WWUS52 KTAE 260333
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
1133 PM EDT THU APR 25 2019

FLC037-077-129-260345-
/O.CON.KTAE.SV.W.0113.000000T0000Z-190426T0345Z/
Wakulla FL-Liberty FL-Franklin FL-
1133 PM EDT THU APR 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHWESTERN WAKULLA...SOUTHEASTERN LIBERTY AND NORTHEASTERN
FRANKLIN COUNTIES...

At 1133 PM EDT, a severe thunderstorm was located 11 miles south of
Crawfordville, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Carrabelle, Sopchoppy, Carrabelle Beach, Alligator Point, Saint
Teresa, Turkey Point, Bald Point, Panacea-Wakulla Airport, Mcintyre,
Yent Place, Sanborn, Panacea, Buckhorn, Lanark Village and Curtis
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 100 AM EDT for Big Bend of
Florida.

LAT...LON 2992 8486 3019 8448 2993 8427 2974 8470
TIME...MOT...LOC 0333Z 240DEG 49KT 3002 8436 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

04-MCD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:39 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 25, 9:39 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
939 PM EDT Thu Apr 25 2019

.NEAR TERM [Through Tonight]...

The cold front is currently (8:30 PM EDT) located over Central MS
and New Orleans. Strong to severe thunderstorms will move through
the region this evening and overnight. Instability is fairly low
around 500 to 1000 J/KG mainly in the FL Panhandle. Deep layer shear
is high around 50 knots. These storms may intensify as a shortwave
trough moves through around midnight. A tornado watch is in effect
until 1 AM EDT for most of the FL Panhandle. Damaging winds will be
the primary threat but a few isolated tornadoes are also possible.

.SHORT TERM [Friday Night Through Saturday Night]...
Upper trough responsible for pushing the cold front through the
region will lift out quickly to the northeast late Friday. Largely
zonal flow will take its place through Saturday with dry
conditions expected. Airmass behind the front is not a whole lot
cooler than in front, so temperatures will remain mild on
Saturday. Expect to start the day in the lower to mid 50s before
rising to the lower to mid 80s in the afternoon.

.LONG TERM [Sunday Through Thursday]...
Upper ridge is forecast to build over the Southeastern states by
early next week. This will keep the weather dry and warm. May see
some 90 degree high temperatures creep into the area by Monday and
Tuesday.

.AVIATION...
[Through 00Z Saturday]

A line of strong to severe storms will move through the region
tonight. MVFR CIGs are likely overnight and in the morning hours.
Brief periods of IFR conditions are possible. VFR conditions will
return in the late morning hours. Rain will be moving out of the
region by sunrise.

.MARINE...
Winds will increase to Exercise Caution levels overnight as a
front crosses the coastal waters. Winds could locally be much
higher in and near the showers and thunderstorms. Conditions will
improve into Saturday, with light winds and low seas expected
through early next week.

.FIRE WEATHER...
Rain is expected tonight. Much drier air will move into the region
by Saturday. Relative humidity values will be in the 40 percent
range tomorrow and in the 20-35 percent range on Saturday. Red Flag
conditions are not expected since winds will be light Saturday. High
dispersions over 75 are expected tomorrow.

.HYDROLOGY...
The Apalachicola River near Blountstown continues to slowly fall.
Elsewhere, rivers and streams are generally steady or falling.
Rainfall amounts tonight into Friday will range from less than
half an inch in the north to around 1.5 inches along the coast.
These amounts may cause some temporary rises in the smaller
basins, but significant rises are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   64  82  53  84  51 /  90  10   0   0   0
Panama City   65  79  57  76  58 / 100   0   0   0   0
Dothan        63  78  52  80  53 /  90   0   0   0   0
Albany        65  80  54  81  54 /  90  10   0   0   0
Valdosta      64  82  53  83  53 /  90  30   0   0   0
Cross City    65  82  54  83  55 /  90  50   0   0   0
Apalachicola  66  80  57  76  57 /  90  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UNEAR TERM...McD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...McD
MARINE...Camp
FIRE WEATHER...Barry
HYDROLOGY...Camp

In the hours before

Local storm report, Apr 25, 9:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     ROETON                  31.60N 85.83W
04/25/2019                   COFFEE             AL   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE ROETON
            BAPTIST CHURCH IN COFFEE COUNTY ALABAMA.

&&

EB

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:45 PM EDTSevere Thunderstorm WarningTAEBay, Franklin, Gulf30 min
Apr 25, 9:51 PM EDTSpecial Marine WarningTAE114 min
Apr 25, 10:14 PM EDTSevere Thunderstorm WarningTAEFranklin, Gulf46 min
Apr 25, 11:04 PM EDTSpecial Marine WarningTAE56 min
Apr 25, 11:26 PM EDTSpecial Weather StatementTAELeon49 min
Apr 25, 11:40 PM EDTSpecial Marine WarningTAE95 min
Apr 25, 11:44 PM EDTSpecial Weather StatementTAEWakulla31 min
Apr 25, 11:49 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Taylor, Wakulla41 min
Apr 25, 11:53 PM EDTSpecial Marine WarningTAE97 min
Apr 26, 12:14 AM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla46 min
Apr 26, 12:36 AM EDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor39 min
Apr 26, 12:53 AM EDTSpecial Marine WarningTAE67 min
Apr 26, 1:07 AM EDTSpecial Marine WarningTAE83 min
Apr 26, 1:12 AM EDTSpecial Weather StatementTAEDixie, Lafayette, Madison, Taylor48 min
Apr 26, 1:34 AM EDTSpecial Weather StatementTAEDixie, Lafayette41 min
Apr 26, 1:57 AM EDTSpecial Marine WarningTAE63 min
Apr 26, 2:01 AM EDTSpecial Marine WarningTAE59 min
Apr 26, 2:12 AM EDTSpecial Weather StatementTAEDixie, Lafayette33 min
Apr 26, 2:57 AM EDTSpecial Marine WarningTAE65 min
Apr 26, 3:25 AM EDTRip Current StatementTAEBay, Gulf, Walton31 hr
Apr 26, 3:57 AM EDTSpecial Marine WarningTAE3 min
Apr 26, 4:04 AM EDTSpecial Marine WarningTAE86 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.